Himani Asani, S. Parimalakrishnan, Guru Prasad Mohanta, S.Ramesh
Intracranial hemorrhage is bleeding within the skull cavity (cranium) that usually progresses rapidly and often results in permanent brain damage and death. The incidence of intra cranial hemorrhage in infants is rare. Here we are presenting a rare case of intracranial hemorrhage in which infant developed fever, seizures, vomiting after 45 days of immunization. A 2 months old male infant was brought to the pediatric casualty with chief complaints of 6 episodes of seizures for one night, fever for last 4 days and vomiting immediately after breast feeding since 2 days. Baby was apparently normal before the baby was brought for immunization (DT, OPV), the baby developed the above complaints after the immunization. In the past there were also similar complaints at time of birth. Baby was on anticonvulsant drug, phenobarbital, since seizure occurrence was found with the help of electroencephalogram. The CT scan report have showed, left front to back subdural hygroma with left frontal, temporal, parietal intracranial hemorrhage (ICH). There was a shift in the midline, which was toward right side of the brain with the association of inter hemispherical bleed along hygroma. Treatment was initiated with anticonvulsant, phenobarbital, antibiotics cefotaxime and amikacin and antipyretic paracetamol and loop diuretic, furosemide, was also administered with peripheral vasodilator and cerebral activator, nimodipine. We conclude that (1) In all difficult deliveries, the baby should be screened for intracranial hemorrhage by doing neurosonogram (2) early recognition of intra cranial hemorrhage is of paramount importance for initiating appropriate management to prevent complications and (3) early diagnosis and prompt therapy will lead to complete recovery.
Submit your manuscript at https://www.scholarscentral.org/submissions/international-pharmacy.html